Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 98, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 9, 2021, 8:55 PM CDT for 5 counties in Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 8:55 PM CDT (01:55 UTC)
- Expired
- Apr 9, 2021, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 9:15 PM CDT | TSTM WND DMG | Nettleton, MS | LARGE TREE DOWN IN NETTLETON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
739 WUUS54 KMEG 100155 SVRMEG MSC017-057-081-095-115-100245- /O.NEW.KMEG.SV.W.0098.210410T0155Z-210410T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 855 PM CDT Fri Apr 9 2021 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Northeastern Chickasaw County in northeastern Mississippi... Southeastern Pontotoc County in northeastern Mississippi... Southwestern Itawamba County in northeastern Mississippi... Southern Lee County in northeastern Mississippi... Northwestern Monroe County in northeastern Mississippi... * Until 945 PM CDT. * At 855 PM CDT, a severe thunderstorm was located near Troy, or 8 miles northwest of Okolona, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Tupelo, Verona, Okolona, Tombigbee State Park, Shannon, Plantersville, Mantachie, Troy, Evergreen, Nettleton, Skyline, Abney, Chiwapa, Van Vleet, Parkersburg, Mooreville, Palmetto, Ballardsville, Dorsey and Leotis. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3394 8902 3418 8898 3432 8845 3408 8839 TIME...MOT...LOC 0155Z 254DEG 45KT 3409 8884 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
927
WWUS54 KMEG 100201
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
901 PM CDT Fri Apr 9 2021
MSC017-057-081-095-115-100245-
/O.CON.KMEG.SV.W.0098.000000T0000Z-210410T0245Z/
Chickasaw MS-Pontotoc MS-Itawamba MS-Lee MS-Monroe MS-
901 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN CHICKASAW...SOUTHEASTERN PONTOTOC...SOUTHWESTERN
ITAWAMBA...SOUTHERN LEE AND NORTHWESTERN MONROE COUNTIES...
At 900 PM CDT, a severe thunderstorm was located near Shannon, or
near Verona, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Tupelo, Verona, Okolona, Tombigbee State Park, Shannon,
Plantersville, Mantachie, Troy, Evergreen, Nettleton, Skyline, Abney,
Chiwapa, Van Vleet, Parkersburg, Mooreville, Palmetto, Ballardsville,
Dorsey and Leotis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3394 8902 3418 8898 3432 8845 3408 8839
TIME...MOT...LOC 0200Z 254DEG 45KT 3411 8875
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:18 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 9, 7:18 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 718 PM CDT Fri Apr 9 2021 .UPDATE... Updated for 00Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 307 PM CDT Fri Apr 9 2021/ DISCUSSION... Skies are mostly sunny across the Mid-South this afternoon with temperatures in the upper 70s to mid 80s. A warm front continues to move north and is now just south of the region. A few thunderstorms have developed just north of this warm front across portions of southwest Arkansas. As the warm front continues to move north late this afternoon and this evening more thunderstorms are expected to develop with some moving into the Mid-South. Some of these thunderstorms could have large hail and damaging winds. In addition, a cold front will move into Arkansas from the west tonight, bringing another round of thunderstorms for tonight and into early Saturday morning. These thunderstorms could also be severe with damaging winds, large hail and isolated tornadoes. Temperatures tonight will be on the warm side with lows Saturday morning in the upper 50s to lower 60s. The cold front will move through the Mid-South Saturday morning with gradually ending from the west to east during the morning. All of the rain should be east of the region by afternoon. Temperatures will be cooler on Saturday behind the front with highs in the mid 60s to mid 70s. High pressure will build into the region by Saturday night bringing a period of dry weather from Saturday night through Monday evening. Temperatures will be slightly below normal for Saturday night with a warming trend for Sunday and Monday. Another cold front will drop through the region Monday night with a chance of showers mainly for western and southern sections of the Mid-South. The weather pattern then becomes somewhat unsettled for Tuesday through next Friday with periods of showers each day. Temperatures will return to near or slightly below normal for this period as well. ARS && .AVIATION... 00Z TAFs Northern edge of TSRA will pass through southern MEM TRACON through 01Z, with mainly -SRHA expected and isolated TS at most into the early MEM arrival push. Thereafter, a secondary episode of -SHRA with likely embedded TS near and south of MEM. Not expecting solid line of TSRA overnight due to lack of instability. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 9, 4:33 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 433 AM CDT Fri Apr 9 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-101100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 433 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms will be possible across much of the Mid- South from late this afternoon into the overnight hours. Damaging winds will be the primary hazard, but large hail and a few tornadoes are possible as well. The greatest risk will be across north Mississippi and east-central Arkansas. Locally heavy rainfall will contribute to a flash flooding threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty west winds are expected on Saturday, mainly across northeast Arkansas, the Missouri Bootheel, and northwest Tennessee. Wind gusts may exceed 30 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through tonight. MJ
In the hours before
Local storm report, Apr 9, 7:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
753 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL BLUE SPRINGS 34.40N 88.87W
04/09/2021 M2.50 INCH UNION MS PUBLIC
&&
SGWLocal storm report, Apr 9, 8:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
812 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL CORINTH 34.94N 88.52W
04/09/2021 M1.00 INCH ALCORN MS PUBLIC
&&
SGWLocal storm report, Apr 9, 8:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL SHERMAN 34.36N 88.84W
04/09/2021 M1.75 INCH PONTOTOC MS PUBLIC
&&
SGWLocal storm report, Apr 9, 8:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL HOUSTON 33.90N 89.00W
04/09/2021 M1.00 INCH CHICKASAW MS PUBLIC
&&
SGWLocal storm report, Apr 9, 8:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HEAVY RAIN 3 SSW SHERMAN 34.31N 88.85W
04/09/2021 M8.00 INCH PONTOTOC MS EMERGENCY MNGR
&&
SGWLocal storm report, Apr 9, 8:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT FRI APR 09 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD 3 SSW SHERMAN 34.31N 88.85W
04/09/2021 PONTOTOC MS EMERGENCY MNGR
8 INCHES OF WATER OVER ENDVILLE RD.
&&
CORRECTED EVENT...REMARKS
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:14 PM CDT | Tornado Warning | MEG | Lee, Pontotoc, Union | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Marshall, Yalobusha | 52 min |
| Apr 9, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 45 min |
| Apr 9, 7:54 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 5 hr |
| Apr 9, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Apr 9, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 9, 8:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| Apr 9, 8:31 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss | 3 hr |
| Apr 9, 8:38 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tippah, Tishomingo | 3 hr |
| Apr 9, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Apr 9, 9:04 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 3 hr |
| Apr 9, 9:08 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 28 min |
| Apr 9, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 51 min |
| Apr 9, 9:36 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
| Apr 10, 4:32 AM CDT | River Flood Warning | MEG | Lee | 8 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.